This is a picture of the lovely Dr Corry who testified about the dangerous side-effects of SSRI’s to the Irish Government in 2006. Link. We met him shortly after Shane died when he said in the papers that he would stake his career on the fact that Shane “would not have done what he did if he wasn’t on anti-depressants.” It turned out his career was at stake when Timothy Dinan, a member of the Irish College of Psychiatry made a complaint to the Medical Council about Dr Corry’s comments. Dr Corry said the same thing again on RTE a few weeks later and this time another member of the college made a complaint against RTE to the Broadcasting Association of Ireland. They really don’t like to be contradicted do they? Is it any wonder that medical professionals are afraid to speak out. Dr Corry died on 22.02.2010.
Something is happening here in Ireland with a growing number of brave doctors, psychiatrists, and medical professionals willing to speak out. An increasing number are raising their concerns about the use of mind-altering SSRI’s. hallelujah! For years the Irish College of Psychiatry have denied that Antidepressants can cause suicide and violence. They have been allowed to deny the devastating side-effects of these drugs, undisputed, for far too long. I won’t go into my opinion on their level of ignorance, I’ve said it already. Denying the side-effects of these drugs, prescribing them for complaints from bed-wetting to broken hearts and getting paid handsomely by the same pharmaceutical companies who make these drugs, is in my opinion an unforgivable disgrace; especially when even the drug companies have to admit that the drugs can cause, inter alia, both suicide and violence.
Now here’s another name to add to the list, Ita McSwiney, a psychotherapist who has worked as a nurse in adult mental health services for over 30 years. This week in the ‘Irish Examiner’ she spoke out and said she wanted to add her name to the growing number of people concerned about the side-effects of SSRI’s. Here she tells of her patients experiences of the side-effects:
“From my experience of my work, I have no doubt that a significant number of people, particularly in the early treatment phase with antidepressants, experience bizarre, and often uncharacteristic thoughts, impulses and images that can be both terrifying and difficult to ignore. Examples disclosed to me in the course of my work that come to mind include:
(i) A sudden urge to drive across oncoming traffic at speed;
(ii) An impulse to drive their vehicle at speed over unprotected quays, into a wall or over a cliff;
(iii) An urge to physically harm themselves or attack a loved one;
(iv) On one occasion a patient expressed the urge to physically attack me, having spotted a potential weapon near to hand.”
What was that you said??? No evidence? Full Article Here.